How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr Geyik, MBBS Your Own Question
Dr Geyik, MBBS
Dr Geyik, MBBS,
Category: Medical
Satisfied Customers: 555
Experience:  Expert
113018656
Type Your Medical Question Here...
Dr Geyik, MBBS is online now

Is this free to use, I hope you are well. I am using this

Customer Question

is this free to use
JA: JustAnswer requires a modest payment. You'll see the amount on the next page. It's way less expensive and more convenient than any face-to-face visit.
Customer: HelloI hope you are well.I am using this because of a problem i have been going through for sometime and it doesnt seem to get better so i want an advice from a doctor on here.I overdosed a protein shake sometime back and since then i have not really been well the symptoms i am getting is throbbing in my buttocks going towards my legs this problem gets really bad when i eat high protein food which i have also stopped eating and when i do the problem does calm down abit but not fully gets better.I had spoken to a doctor on here sometime back and was told that the symptoms i was getting was because of overload of protein in my metabolism and was told overdose of protein can lead to protein toxicity i was told to take vitamin c tablets and drink plenty amounts of water when i do i do feel better but it does not sort the problem out completely, all my blood tests have come back normal.Can anyone advice on here what to take to get rid of this problem ?
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: i am not taking any medications i have seen my gp but they dont know what to give me.
JA: What medications do you take daily? Are you allergic to any medications?
Customer: i dont take any medications
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: no nothing else all is explained in there if u can get me to a toxicologist it would be great or a doctor that knows about this as i think the overload of protein in my metabolism is leading to protein toxicity
Submitted: 13 days ago.
Category: Medical
Expert:  Dr Geyik, MBBS replied 13 days ago.

Hello. This is Dr Geyik and I will be assisting you today.

Expert:  Dr Geyik, MBBS replied 13 days ago.

Can I please ask your age and if you have ever had any medical conditions or liver disease in the past?

Customer: replied 13 days ago.
my age is 29 i havent had any medical conditions in the past or liver disease i did have this problem more then once when i had consumed the shakes before but then it recovered quik but this time its not recovering and i am having the symptoms i have mentioned.
Expert:  Dr Geyik, MBBS replied 13 days ago.

Do you notice any muscle swelling anywhere on your body or urine discolouration?

Expert:  Dr Geyik, MBBS replied 13 days ago.

A protein overdose would show in blood tests. If your blood tests were normal, this is unlikely. It could be that your muscles have been sensitised to previous excess protein and need some time to recover, so the symptoms you are getting should resolve over time. You may want to avoid strenuous exercise and excess protein for now.

Customer: replied 13 days ago.
i dont have any swellings anywhere and no urine discolouration.It has been sometime now and it has not recovered it situation stays abit calm when i eat food that has less protein but if i eat too much it gets worse i havent got any pains in my kidneys either.
Expert:  Dr Geyik, MBBS replied 13 days ago.

It is quite strange that you get the pain in your buttocks when you have excess protein. Do you get the same pain when exercising and not having protein?

Excess protein would affect the kidneys more but you don't have any kidney pain.

Customer: replied 13 days ago.
i dont have any pains in buttocks its throbbing that i get which ends up going to my legs when i consume more protein when i have less it calms down abitThe symptoms calm down when i have less protein yes, but doesnt sort out the problem completely i was advised to take xenadrine from a doctor on here sometime back but was told to get blood tests done when i got them done they came back normal and was told not take xendrine and drink plenty amounrs of water with exercising i cant see any difference.
Expert:  Dr Geyik, MBBS replied 13 days ago.

It is strange that you get this throbbing feeling in your buttocks only as any protein overdose would affect most muscle groups. I wonder if the issue is with your bowels in the sense that high protein intake can irritate your bowels as you used to take a lot of it. High protein intake can irritate your stomach, bowels and kidneys. So this could possibly be the issue. Have you tried different protein sources? I do not recommend protein shakes and prefer natural proteins from meat, eggs, etc.

Customer: replied 13 days ago.
i think it is the bowels in this case can you recommend to take anything? i have stopped taking protein shakes not taking them anymore at all, but even with food protein i eat food with less protein if i do with high protein foods like quorn plant based or red meat then it gets worse again.
Expert:  Dr Geyik, MBBS replied 13 days ago.

I do think it might be your bowels/stomach and you should avoid excess protein in your diet for a few weeks to see what happens. You should avoid high protein natural foods too as a trial. You can have more fibre in your diet and drink plenty of fluids. Could you also try Zantac or Nexium for a week or so to see if this makes any difference?

Customer: replied 13 days ago.
Thanks so much for your help Dr Geyik.I will give zantac a go and let you know how i feel how many tablets do i need to take a day ?I am trying my best to drink 3 to 4 litres water a day which does make me feel better.
Customer: replied 13 days ago.
for sure i will not have any high protein food.
Expert:  Dr Geyik, MBBS replied 13 days ago.

You can take 150 mg of Zantac twice daily. I hope this works for you.

You are welcome. Take care.